Off the Birth Control Pill

by Liz
(US)

I just went off the Birth Control Pill (Yas).

A month before I quit Yas I was on Progestin only which caused terrible side effects. Hair Loss on my head, hair growth on my face.
I am off all BC now and still feel horrible.

I purchased the Progesterone cream but I am confused about when to start. I currently have my period because of going off the pill.
Please advise...need some relief.

Comments for Off the Birth Control Pill

Click here to add your own comments

Oct 12, 2011
bcp
by: Annette Canada

Hi Liz, bcp is dreadful stuff... It completely wrecked my body and I was on it for 15 years. I have been on very high doses of Natpro for 9 months now and I'm finally getting better. Not an easy road to say the least. I rather suffer a little and get balanced than live the rest of my life sick. So yes it does work but not an overnight solution. I would take anywhere from 600 - 1200 milligrams just to keep my symptoms down and I would put it on throughout the day. Forget your cycle and take it straight through until your symptoms subside. Could take awhile so be patient. Start with 400-600 milligrams a day, distribute it throughout the day, even when you have your period. Also make sure you take 5000 iu's of vitamin d a day along with a good multi-vitamin and probiotics. Progesterone and vitamin work together. I hope this helps a little until Wray responds. Take care

Oct 18, 2011
Off the Birth Control Pill
by: Wray

Hi Liz I can't really better what Annette says, as she has been through hell trying to get her body functioning normally again. You might find you don't need the ultra high amounts of progesterone she used, you don't say how long you were on it. As you see she took the bcp for 15 years, more than enough time to cause serious upsets. You might like to read our page on Contraceptives for more info. You can start the progesterone any time you like. The pill does not follow a normal cycle, it follows the average which is 28 days, so it could well have upset yours. As you are not feeling well now, I would recommend starting it now. But please be aware of Oestrogen Dominance symptoms, these often occur after starting progesterone. And please use sufficient, I normally recommend 100-200mg/day. But as Annette says often far more is needed if symptoms are severe. And please consider using it daily for 2-3 months, or until you feel stable. Then you can follow a cycle, for more info on this see our page How to use progesterone cream. And please take vitamin D as Annette says, most of us have too low a level. It's best to have a test first, as often more than 5000iu's are needed if it's very low. For more info see the Vitamin D Council, GrassrootsHealth Birmingham Hospital and Vitamin D Links websites. Take care Wray

Oct 19, 2011
bcp
by: Wray

Hi Annette I do so value your support, always so good too! Take care Wray

Oct 19, 2011
Off bc pill
by: Liz

Annette and Wray, Thank you so much for your response. I will increase my vit D and Progest cream. I also found a product (in my panic mode because of hair loss) called EstroSense, Is it ok to use with cream? I am also taking DIM 2X a day.

Oct 21, 2011
Off bc pill
by: Wray

Hi Liz Please make sure you take enough vitamin D, ie 5000iu's per day minimum, and use enough progesterone. I've found anything less than 100-200mg/day progesterone is generally not sufficient. You saw how much Annette had to use before beginning to feel better. DIM is good, oestrogen is broken down or metabolised into 2 principle metabolites, 2-hydroxyestrone (2-OHE1) and 16-alpha hydroxyestrone (16alpha-OHE1). 16alpha-OHE1 is regarded as a potent oestrogen, whereas 2-OHE1 is a weak oestrogen. DIM increases levels of 2-OHE1, by doing so it also increases the ratio of 2-OHE1:16alpha-OHE1. This increased ratio is associated with a lower risk for breast cancer, see here. Other studies have found a protective role too. Any natural substance which reduces the potency of oestrogen is to my mind worth taking. Another supplement you could try is calcium D-glucarate. Oestrogen is metabolised in the liver by glucuronic acid, the process is known as glucuronidation. The process also removes other substances, including toxins, drugs, bilirubin, androgens, mineralocorticoids and glucocorticoids. It's then excreted in the bile, but an enzyme in the intestine called beta-glucuronidase breaks the oestrogen/glucuronide bond, which allows oestrogen to be reabsorbed. Calcium D-glucarate inhibits beta-glucuronidase, see here and here. Incidentally this enzyme is produced by undesirable gut bacteria, supplementing with probiotics suppresses the bacteria, and subsequently the beta-glucuronidase. Estrosense is very good, I've not seen it before. Generally these supplements are not worth the money spent. But it contains calcium D-glucarate, indole-3-carbinol too. This is the precursor to DIM, the gut acids convert it to DIM which is the active metabolite. It also contains milk thistle which I take every day, as it helps the liver detox, plus sulphoraphane, most unusual. This is a very expensive nutrient, with evidence of anti-cancer properties, see here. Plus turmeric and lycopene, someone has really thought about the contents, rather than trying to con the customer. So to answer your question, yes you can take it with the progesterone. Take care Wray

Oct 28, 2011
Estosense
by: Annette Canada

Yes Liz like Wray mentioned I take estrosense 4 capsules a day, I'm sure you can get it in the States. Great stuff it has DIM and the calcium d-glucurate in it.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...